Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 129, NWS Kansas City, MO

June 5, 2006Atchison County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 5, 2006, 5:46 PM CDT for Atchison County, Kansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2006, 5:46 PM CDT (22:46 UTC)
Expired
Jun 5, 2006, 6:30 PM CDT
In force
44 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Atchison County, KS

The radar

The Topeka radar (KTWX), 96 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:05 PM CDTTSTM WND DMG1 E Effingham, KSTELEPHONE AND ELECTRIC POLES DOWN...TIN BLOWN OFF SHED ROOF
Jun 5, 6:20 PM CDTHAIL 0.885 Ne Effingham, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-480 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 052246
SVREAX
KSC005-052330-
/O.NEW.KEAX.SV.W.0129.060605T2246Z-060605T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT MON JUN 5 2006

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ATCHISON COUNTY IN NORTHEAST KANSAS

* UNTIL 630 PM CDT

* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HORTON...OR 11 MILES SOUTH OF HIAWATHA...AND MOVING SOUTHEAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MUSCOTAH BY 605 PM CDT.
  7 MILES SOUTHWEST OF LANCASTER BY 610 PM CDT.
  EFFINGHAM BY 615 PM CDT.

AT 532 PM CDT...HAIL UP TO GOLFBALL SIZE WAS REPORTED IN 
HIAWATHA KANSAS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY...OR CALL THE NATIONAL WEATHER SERVICE IN PLEASANT HILL
DIRECTLY AT 1-800-438-0596.

LAT...LON 3965 9531 3965 9556 3941 9556 3941 9518

$$

MJ
3 follow-up statements
000 
WWUS53 KEAX 052302
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT MON JUN 5 2006

KSC005-052330-
/O.CON.KEAX.SV.W.0129.000000T0000Z-060605T2330Z/
ATCHISON KS-
602 PM CDT MON JUN 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
ATCHISON COUNTY UNTIL 630 PM CDT...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MUSCOTAH...OR 15 MILES NORTHWEST OF NORTONVILLE...MOVING
SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF LANCASTER BY 610 PM CDT.
  EFFINGHAM BY 615 PM CDT.
  NORTONVILLE BY 630 PM CDT.

THE TOWNS OF ARRINGTON AND CUMMINGS ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY...OR CALL THE NATIONAL WEATHER SERVICE IN PLEASANT HILL
DIRECTLY AT 1-800-438-0596.

LAT...LON 3965 9531 3964 9555 3941 9556 3941 9518

$$

MJ
000 
WWUS53 KEAX 052316
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT MON JUN 5 2006

KSC005-052330-
/O.CON.KEAX.SV.W.0129.000000T0000Z-060605T2330Z/
ATCHISON KS-
615 PM CDT MON JUN 5 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PARTS OF 
WESTERN ATCHISON COUNTY UNTIL 630 PM CDT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EFFINGHAM...OR 7 MILES NORTH OF NORTONVILLE...MOVING
SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTONVILLE BY 625 PM CDT.

THE TOWN OF CUMMINGS IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY...OR CALL THE NATIONAL WEATHER SERVICE IN PLEASANT HILL
DIRECTLY AT 1-800-438-0596.

LAT...LON 3965 9531 3958 9541 3941 9556 3941 9518

$$

MJ
000 
WWUS53 KEAX 052331
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
631 PM CDT MON JUN 5 2006

KSC005-052341-
/O.EXP.KEAX.SV.W.0129.000000T0000Z-060605T2330Z/
ATCHISON KS-
631 PM CDT MON JUN 5 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ATCHISON COUNTY HAS
BEEN ALLOWED TO EXPIRE...

AT 627 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY...OR CALL THE NATIONAL WEATHER SERVICE IN PLEASANT HILL
DIRECTLY AT 1-800-438-0596.

LAT...LON 3965 9531 3958 9541 3941 9556 3941 9518

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:46 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 5, 3:46 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 PM CDT MON JUN 5 2006

.DISCUSSION...

CONVECTIVE COMPLEX THAT ALL BUT DIED IN SOUTHEAST NEBRASKA ENDED UP
FORMING A SMALL MCV THAT GENERATED THUNDERSTORMS OUT AHEAD OF IT.
THESE STORMS ARE NOW NEARLY TO AN I-35 LINE WITH HWY 36 ITS
SOUTHERNMOST POINT...STILL MOVING DUE EAST. THIS CONVECTION IS ALL
ELEVATED.  THE WESTERN HALF OF OUR CWA IS CAPPED...WITH THE CAP
DIMINISHING IN THE EAST.  THESE STORMS ARE EXPECTED TO CONTINUE TO
MOVE EAST AND WEAKEN...AS THE INSTABILITY WEAKENS FARTHER EAST AS
WELL.  A FEW STORMS HAVE DEVELOPED RIGHT NEXT TO THE OLD MCV STILL
IN SOUTHEAST NEBRASKA. THESE STORMS SHOULD SUFFER THE SAME FATE.
ALTHOUGH AS THE PREVIOUS LINE OF STORMS FIRST GENERATED...MAY SEE
SOME ISOLATED STRONGER STORMS DUE TO MU/CAPES HIGHER IN THE WEST.

MEANWHILE...CONVECTION HAS STARTED TO FIRE ALONG THE FRONT TO OUR
NORTHWEST IN NEB/SODAK. SINCE THE COMPLEX FROM THIS MORNING DID NOT
MOVE ALONG IN THE PRESCRIBED DIRECTION...THERE IS A LITTLE
UNCERTAINTY EXACTLY WHERE THE COMPLEX WILL END UP TONIGHT AS WELL.
HOWEVER ALL SIGNS POINT TO THE COMPLEX FOLLOWING CORFIDI
VECTORS/THICKNESS LINES...WHICH WOULD DROP IT JUST EAST OF DUE
SOUTH.  THE BULK OF THE STRONGEST STORMS SHOULD END UP JUST WEST OF
OUR CWA.  EXPECT TO SEE THE LINE OF STORMS ENTER THE NORTHWEST
CORNER SHORTLY BEFORE MIDNIGHT...TRAVEL SOUTH THROUGH THE
NIGHT...WEAKENING AS IT GOES.  WHILE THE STORMS SHOULD BE MORE THAN
HALF WAY THROUGH OUR CWA BY DAYBREAK...THE MAIN COLD FRONT WILL BE
WELL BEHIND...JUST ENTERING NORTHWEST MO.  DEPENDING ON HOW MUCH WE
CAN DESTABILIZE DUE TO CLOUD DEBRIS...WE MAY SEE STORMS INITIATE
ONCE AGAIN ALONG THE FRONT.  PROBABLY DEVELOPING SOMEWHERE ALONG
I-35 BY AFTERNOON.

THE UPPER RIDGE WILL PIVOT WITH ITS CENTERPOINT NEAR THE
TEXAS/OKLAHOMA BORDER FROM WEDNESDAY THROUGH THE END OF THE WORK
WEEK...WHILE A SHORTWAVE TROUGH IS FORECAST TO MOVE ACROSS ONTARIO
AND ANOTHER TO ENTER THE PACIFIC NORTHWEST. WITH THE SHORTWAVE
FEATURES TRAVERSING TO THE NORTH...WEAK HIGH PRESSURE WILL AFFECT
THE FORECAST AREA FROM MID THROUGH LATE WEEK IN CONJUNCTION WITH
ABOVE NORMAL TEMPERATURES.

THE UPPER RIDGE IS EXPECTED TO FLATTEN AND SHIFT SLIGHTLY
EAST...ALLOWING FOR INCREASINGLY WARM TEMPERATURES OVER THE
WEEKEND...AS THE THERMAL GRADIENT TIGHTENS IN ADVANCE OF AN
APPROACHING FRONTAL BOUNDARY. AT THIS TIME...IT LOOKS AS IF THE
FRONT MAY HANG UP ACROSS NORTHERN MISSOURI. HAVE DRAWN SOME LOW END
CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS NORTHERN PORTIONS
OF MISSOURI FOR THE END OF THE WEEKEND AND HEADING INTO NEXT
MONDAY.

VQKOCH/STOFLET

&&

.PREV DISCUSSION...

400 AM...
A POTENT SHORTWAVE DISTURBANCE TRAVERSING NRN MONTANA EARLY THIS
MORNING WILL BE THE PRIMARY WEATHER MAKER FOR EASTERN KANSAS AND
WESTERN MISSOURI DURING THE NEXT 36 HOURS. WEAK WAVE SEEN IN WV
IMAGERY ON THE NOSE OF A DIFFLUENT UPPER JET HAS RAPIDLY INITIATED
THUNDERSTORMS OVER WEST CENTRAL NEBRASKA EARLY THIS MORNING. THIS
AREA IS BEING SUPPORTED BY WAA FROM A SLY LLJ ALONG AN AXIS OF
ELEVATED INSTABILITY. CORFIDI VECTORS SUGGEST THIS ACTIVITY WILL
GRADUALLY PROGRESS INTO CNTRL KANSAS DURING THE MORNING HOURS...AND
AS THE LLJ WEAKENS...THIS ACTIVITY WILL LIKELY BEGIN TO DETERIORATE.
HOWEVER...AN MCV GENERATED BY THIS CONVECTION MAY AFFECT WESTERN
PORTIONS OF THE CWA THIS AFTERNOON IN THE FORM OF A FOCUSING
MECHANISM FOR FURTHER THUNDERSTORM DEVELOPMENT. 06Z NAM IS THE MOST
AGRESSIVE MODEL IN GENERATING DEEP CONVECTION...HOWEVER AS TYPICAL
WITH THIS MODEL...BOUNDARY LAYER DEWPOINT FIELDS ARE WAY OVERDONE.
NOT MUCH CONFIDENCE IN THIS SOLUTION...SO GENERALLY FOLLOWED THE GFS
SOLUTION OF A MORE CAPPED ATMOSPHERE WITH ONLY SLIGHT CHANCE POPS
CARRIED IN THE GRIDS. DAY SHIFT WILL NEED TO CLOSELY MONITOR THE
EVOLUTION OF THE MCV...AND ITS POTENTIAL TO INITIATE STORMS LATER
TODAY.

BY LATE THIS AFTERNOON...THE AFOREMENTIONED MONTANA WAVE AND ITS
ASSOCIATED 70+ KT JET STREAK WILL ACT UPON A SEASONABLY STRONG COLD
FRONT ACROSS THE DAKOTAS AND NEBRASKA...AND TRIGGER POTENTIALLY
SEVERE THUNDERSTORMS. THESE STORMS WILL CONGEAL INTO A CONVECTIVE
SYSTEM THIS EVENING...AND PROGRESS TOWARDS NORTHWEST MISSOURI. THESE
STORMS WILL RIDE ALONG A PROGRESSIVE H8 THETA-E RIDGE...AND WILL BE
FED BY A 30 KT LLJ. ELEVATED MUCAPES ON THE ORDER OF 1000-2000 J/KG
ALONG WITH 0-6 KM BULK SHEAR VALUES NEAR 40 KT WILL SUPPORT THE
POSSIBILITY OF SEVERE WEATHER IN THE STRONGEST PORTIONS OF THE
CONVECTIVE SYSTEM...WITH DAMAGING WINDS BEING THE PRIMARY THREAT.
AFTER MIDNIGHT...AS THE MCS PROGRESSES SE...IT WILL BEGIN TO OUTRUN
THE THETA-E RIDGE AND AXIS OF HIGHEST INSTABILITY...THUS LIMITING
THE SEVERE POTENTIAL AS IT SYSTEM APPROACHES WEST CENTRAL AND NORTH
CENTRAL MISSOURI.

THE CONVECTIVE SYSTEM SHOULD PROGRESS FAIRLY RAPIDLY THROUGH THE
AREA...AND BE CLEAR OF ALL BUT THE EASTERN PORTIONS OF THE CWA BY
THE MID MORNING HOURS. TRAILING COLD FRONT WILL PUSH INTO CENTRAL
MISSOURI BY THE LATE AFTERNOON OR EARLY EVENING HOURS...EFFECTIVELY
SHUTTING DOWN ANY PRECIP CHANCES. HIGH PRESSURE SETTLES INTO THE
REGION FOR THE REMAINDER OF THE WEEK...BUT WITH ABOVE NORMAL 8H
TEMPERATURES AND 5H HEIGHTS...ABOVE NORMAL TEMPERATURES WILL REMAIN
THE RULE ACROSS THE AREA.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Jun 5, 1:01 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT MON JUN 5 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT MON JUN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ACROSS NORTHWEST MISSOURI ARE EXPECTED TO
CONTINUE MOVING EAST THIS AFTERNOON. THESE STORMS ARE ELEVATED IN
NATURE...AND ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER...JUST BRIEF
HEAVY RAINFALL. LATER THIS AFTERNOON...ANOTHER ROUND OF THUNDERSTORMS
WILL DEVELOP ALONG A FRONT LOCATED ACROSS CENTRAL NEBRASKA. THESE
STORMS WILL DEVELOP INTO A LARGE COMPLEX AND RACE SOUTH. THE MAJORITY
OF THE SEVERE WEATHER SHOULD BE FROM CENTRAL TO EAST CENTRAL KANSAS.
HOWEVER...DAMAGING WINDS ARE POSSIBLE...MAINLY WEST OF I-35. THIS
ROUND OF SEVERE STORMS IS EXPECTED TO REACH THE NORTHWEST CORNER OF
MISSOURI AND NORTHEAST KANSAS AFTER 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THUNDERSTORM COMPLEX SHOULD BE IN CENTRAL AND EASTERN MISSOURI
BY DAYBREAK ON TUESDAY...WITH ONLY ISOLATED SEVERE WINDS POSSIBLE.
FOLLOWING BEHIND THE COMPLEX WILL BE THE COLD FRONT THAT HAS THE
POTENTIAL TO INITIATE STORMS ALONG THE I-35 CORRIDOR IN THE
AFTERNOON. THIS IS DEPENDENT ON THE AMOUNT OF CLOUD COVER THAT WILL
BE IN PLACE. IF NORTHERN MISSOURI DOES NOT SEE SOME SUNSHINE BEFORE
AFTERNOON...IT IS LIKELY THERE WILL NOT BE ENOUGH DESTABILIZATION
FOR THUNDERSTORMS TO BECOME SEVERE. ANY ACTIVITY THAT DOES FORM WILL
BE EAST OF THE OUTLOOK AREA BY 6 PM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND WEST OF I35 THIS EVENING
AND OVERNIGHT.

27

In the hours before

Special weather statement, Jun 5, 5:38 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 PM CDT MON JUN 5 2006

KSZ025-102-052330-
ATCHISON-DONIPHAN-
538 PM CDT MON JUN 5 2006

...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND SOUTHERN
DONIPHAN COUNTIES UNTIL 630 PM CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIS...OR 5 MILES SOUTHEAST OF HIAWATHA...
MOVING SOUTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  DENTON BY 600 PM CDT.
  LANCASTER BY 615 PM CDT.
  ATCHISON BY 630 PM CDT.

NICKEL SIZE HAIL AS WELL AS TORRENTIAL RAINFALL CAN BE EXPECTED WITH
THIS STORM.

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:30 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.